# SDR 2014FA0000206

- Difficulty date: March 10, 2014
- Submitted: April 2, 2014
- Operation: General aviation
- Aircraft: N117SF
- Make and model: Amd FALCON900
- Aircraft serial: 055
- System (JASC): 3400 · Navigation System
- Part: Indicator
- Part number: 006500012804
- Part serial: 7969
- Condition: Failed
- Location: Unknown
- Part time: 5 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

COMPONENT HAD BEEN RECENTLY INSTALLED TWO FLIGHT LEGS PRIOR.  CREW NOTICED THE UNIT DISPLAY FLASH AND A SUBSEQUENT SMOKE AND BURNING ODOR IN COCKPIT.  CIRCUIT BREAKER WAS PULLED AND DIVERTED.  UNIT WAS REMOVED AND INSPECTED AND WAS IDENTIFIED TO BE THE CAUSE OF THE ODOR.  A BURN MARK COULD BE SEEN ON A CIRCUIT BOARD THROUGH THE VENT IN THE CASE.  THE AFFECTED UNIT WAS REPLACED WITH NO FURTHER OCCURRENCE OF THE ISSUE.  NO PROBABLE CAUSE IS KNOWN TO US.  THESE UNITS (IVA-81A) ARE OBSOLETE AND NO LONGER SUPPORTED BY THE MFG.  THEY HAVE BEEN REPLACED BY A COMPATIBLE BUR UPGRADED PART (IVA-8D).  THIS SPECIFIC UNIT WAS SERVICED.
